Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 375, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Oct 24, 2004, 4:38 PM CDT for Parker County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 24, 2004, 4:38 PM CDT (21:38 UTC)
- Expired
- Oct 24, 2004, 5:20 PM CDT
- In force
- 42 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Parker County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 49 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.6 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2195 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KFWD 242138
SVRFTW
TXC367-242220-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
438 PM CDT SUN OCT 24 2004
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PARKER COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 520 PM CDT
* AT 438 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM 16 MILES SOUTHWEST OF ALEDO...MOVING NORTHEAST
AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ALEDO AROUND 500 PM CDT
WILLOW PARK AROUND 505 PM CDT
OTHER LOCATIONS IN THE WARNING INCLUDE RENO...SPRINGTOWN AND
WEATHERFORD.
HAIL TO THE SIZE OF GOLFBALLS AND WIND GUSTS TO 60 MPH ARE LIKELY.
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER AND STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES.
LAT...LON 3257 9793 3271 9797 3299 9776 3299 9756
3257 9756
$$
25What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 24, 2:54 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Oct 24, 2:54 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 254 PM CDT SUN OCT 24 2004 .DISCUSSION... WARM AND MOIST AIRMASS MOVING NORTH...COMBINED WITH UPPER LEVEL DISTURBANCES...WILL BRING RAIN TO THE REGION FOR A LARGE PART OF THE COMING WEEK. COLD FRONT THAT PUSHED THROUGH EARLIER THIS WEEKEND IS SURGING NORTH TODAY...WITH DEWPOINTS JUMPING INTO THE UPPER 60S TO LOWER 70S...QUITE A CHANGE FROM EARLY THIS MORNING. IN ADDITION...LARGE SCALE ASCENT EVIDENT ON SATELLITE EARLY TODAY IN NORTHERN MEXICO IS NOW PUSHING NORTHEAST FROM THE BIG BEND INTO SOUTHWEST PORTIONS OF THE CWA. THIS PRECIP WILL BLANKET MOST OF NORTH TEXAS TONIGHT WITH THE BEST CHANCES IN THE SOUTH. WE WILL TREND TEMPS MORE TOWARD GFS NUMBERS SINCE IT APPEARS TO BE HANDLING THE DEVELOPING SITUATION MUCH BETTER. HIGHER DEWPOINTS WILL KEEP OVERNIGHT LOWS TONIGHT SIGNIFICANTLY ABOVE THIS MORNINGS LOWS...WITH HIGHS TOMORROW TEMPERED BY RAIN. FOR THE REMAINDER OF THE WEEK...THE DIURNAL RANGE WILL BE QUITE SIMILAR EACH DAY...WITH A CHANCE OF RAIN THROWN IN FOR GOOD MEASURE. CONDITIONS ARE EXPECTED TO CHANGE BY FRIDAY AS A COLD FRONT CROSSES THE RED RIVER AND BRINGS MORE SEASONAL TEMPS AND DRY CONDITIONS. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 69 84 68 81 / 50 50 50 40 WACO, TX 71 85 72 83 / 70 50 30 30 PARIS, TX 68 82 67 80 / 50 50 60 50 DENTON, TX 68 84 68 82 / 50 50 60 50 MCKINNEY, TX 68 84 68 82 / 50 50 60 40 DALLAS, TX 69 85 69 82 / 50 50 50 40 TERRELL, TX 70 84 70 82 / 70 50 50 40 CORSICANA, TX 70 84 70 83 / 70 50 40 30 TEMPLE, TX 72 87 72 83 / 70 50 30 20 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 42
Hazardous weather outlook, Oct 24, 2:50 PM CDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 250 PM CDT SUN OCT 24 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 250 PM CDT SUN OCT 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A CHANCE OF THUNDERSTORMS ACROSS MUCH OF NORTH TEXAS THIS EVENING AND TONIGHT AS A WARM FRONT MOVES NORTHWARD OVER THE AREA. THE THREAT OF SEVERE WEATHER IS FAIRLY LOW...BUT THIS EVENING ISOLATED CELLS COULD BECOME STRONG ENOUGH TO PRODUCE HAIL AND STRONG GUSTY WINDS. BY LATE EVENING THE STORMS SHOULD BECOME LESS INTENSE AND THE THREAT OF SEVERE WEATHER WILL DIMINISH. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTH TEXAS MONDAY THROUGH FRIDAY EVENING. THE WARM FRONT WILL STALL NEAR THE RED RIVER EARLY IN THE WEEK AND A SERIES OF UPPER DISTURBANCES WILL MOVE ACROSS THE AREA PROVIDING LIFT TO CREATE STORMS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING IF STORMS SHOW SIGNS OF BECOMING SEVERE. 58
In the hours before
Special weather statement, Oct 24, 2:10 PM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 210 PM CDT SUN OCT 24 2004 TXZ157-242015- CORYELL- 210 PM CDT SUN OCT 24 2004 ...SIGNIFICANT WEATHER UPDATE... AT 210 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM 5 MILES SOUTH OF PIDCOKE...OR 7 MILES NORTH OF COPPERAS COVE...MOVING NORTHEAST AT 20 MPH. ARNETT...FORT GATES...FORT HOOD...GATESVILLE...PIDCOKE...AND PURMELA ARE IN THE PATH OF THIS STORM. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. 25
Special weather statement, Oct 24, 4:15 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 415 PM CDT SUN OCT 24 2004 TXZ131-242145- HOOD- 415 PM CDT SUN OCT 24 2004 ...SIGNIFICANT WEATHER UPDATE... AT 415 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM 8 MILES SOUTH OF OAK TRAIL SHORES...OR 6 MILES SOUTHWEST OF GRANBURY...MOVING NORTHEAST AT 30 MPH. GRANBURY AND OAK TRAIL SHORES ARE IN THE PATH OF THIS STORM. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND DOWNBURST WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. MOTORISTS ALONG HIGHWAY 377 ARE URGED TO USE EXTREME CAUTION. 25
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 4:21 PM CDT | Severe Thunderstorm Warning | FWD | Hood | 39 min |
| Oct 24, 4:27 PM CDT | Severe Thunderstorm Warning | FWD | Hood | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.